Event Registration - Indiana Optometric Association
2021 Fall Seminar
9/30/2021 - 10/1/2021

This popular event is back again this year at the Indiana Memorial Union on the IU campus in Bloomington. Offering split day registration and 14 hours of IOB credit (10 hours Legend Drug credit), the IOA Fall Seminar will be held in conjunction with the Indiana University School of Optometry Alumni Weekend and Gala. 

Room reservations are available at the Indiana Memorial Union and fill up quickly. Call 800-209-8145 or visit the website and use the group code IUSO2021. 

The IOA will follow the current CDC, government and university guidelines regarding Covid-19 restrictions. Indiana University may require all event attendees to wear a mask during this event. If University group size restrictions limit the IOA's attendance, this event may be moved to the Indianapolis area and the date may be changed.
 
Location: Indiana Memorial Union, 900 E. 7th St., Bloomington, IN 47405




Register on or before Sept. 17 to avoid the $35 late fee. 

Thursday, September 30, 2021 
Whittenberger Auditorium 
          


8:00 am –– 9:00 am            
Registration and Continental Breakfast

9:00 am –– 10:00 am            
Neurotrophic Keratitis: Step by Step Treatments
Elise Kramer, OD, Miami, FL
This course will be a comprehensive presentation on Neurotrophic Keratitis (NK) including how to manage patients with prescription drops, scleral lenses and when to refer for corneal neurotization. The instructor specializes in treating NK.
1 hour IOB and Legend Drug (Anterior Segment)
 
10:00 am – 12:00 pm            
Who, Why and How: Scleral Lens Fitting
Elise Kramer, OD, Miami, FL
Many of us have heard about scleral lenses. What are scleral lenses, and why are they becoming so popular? Who can benefit from a scleral lens and how do you fit them? This two hour course will answer all those questions and more, as Dr. Kramer delves into the art and science of scleral lenses. 
2 hours IOB (Contact Lenses)      
  
12:00 pm – 1:30 pm
Lunch – Alumni Hall
Sponsored by Novartis
 
1:30 pm – 2:30 pm   
Dry Eye Disease Current Eye Drop Management Options

Elise Kramer, OD, Miami, FL
Join us for an informative lecture on the topic of dry eye disease. Learn about the prevalence of dry eye and ways to diagnose dry eye disease. In this course, we will learn about the different eye drops that are currently on the market. We will discuss the differences between eye drops and identify good and poor candidates. Case studies are presented. 
1 hour IOB and Legend Drug (Anterior Segment)
 
2:30 pm – 3:30 pm
Contact Lens Myopia Control
  
Jeff Walline, OD, PhD, Columbus, OH     
This course will discuss orthokeratology and soft multifocal contact lens myopia control. At the end of the lecture, optometrists will be able to speak to parents about the pros and cons of each modality for myopia control from an evidence-based perspective. Optometrists will also gain an understanding of how these contact lenses are believed to slow eye growth and considerations for fitting each modality. 
1 hour IOB (Contact Lens)
 
3:30 pm – 4:30 pm
Atropine Myopia Control
Jeff Walline, OD, PhD, Columbus, OH     
This course will provide historical perspective regarding the use of atropine to slow myopic eye growth, as well as perspective on emerging information about myopia control with low concentration atropine. All information provided will be evidence-based, in order to allow optometrists to provide parents with current knowledge that is backed by science.
1 hour IOB and Legend Drug (Anterior Segment)
  
4:30 – 5:30 pm
The Complexities of Retinal Detachment Repair  
Thomas Stone, MD, Louisville, KY           
This lecture will describe different types of retinal detachment which a practicing optometrist may encounter. Appropriate immediate management and referral recommendations will be discussed. A number of cases will be presented as examples.
1 hour IOB and Legend Drug (Posterior Segment)

5:30 – 7:00 pm
Reception - Alumni Hall
Stop by Alumni Hall for appetizers, drinks and the opportunity to reconnect with your peers and current IU School of Optometry students!

7:30 –  9:00 pm
OD and Student Networking Event - The Irish Lion Restaurant & Pub
If you are looking to hire an associate soon or planning to transition into retirement within the next few years, you are invited to come and participate in this event which is for IUSO 3rd and 4th year students to discuss the various modes of practice available to Optometrists. This event will be held upstairs at the Irish Lion Restaurant & Pub, 212 West Kirkwood Avenue, Bloomington, IN 47404. Appetizers and drinks will be served.

Friday October 1                  
Whittenberger Auditorium

 
7:00 am –– 8:00 am            
Registration and Continental Breakfast

8:00 am – 9:00 am    
MIGS in Modern Glaucoma Care

John McGreal, OD, St. Louis, MO 
This class will discuss minimally invasive glaucoma surgery procedures and devices. Emphasis is on anatomical approaches, patient selection, combinations and competently incorporating MIGS into treatment repertories. 
1 hour IOB and Legend Drug (Glaucoma)
 
9:00 am – 11:00 am  
Special Topics in Clinical Medicine

John McGreal, OD, St. Louis, MO             
This class will discuss the latest trends in clinical medicine and include updates in hypertension, diabetes, Alzheimers, infectious disease and others. 
2 hours IOB and Legend Drug (Systemic/Ocular Disease)
 
11:00 am – 12:00 pm            
Understanding New CPT Codes For 2021

John McGreal, OD, St. Louis, MO 
This class will review CMS revisions to CPT coding for 2021. It will discuss code definitions, documentation requirements, new methodologies for code selection and use case examples for clinical correlation. 
1 hour IOB -  This course qualifies for one hour of credit toward the Indiana Optometry Board’s requirement that optometrists complete 2 hours of continuing education in any of the following areas: Medical charting, Billing and coding, Healthcare compliance or Compliance with federal or Indiana state laws or regulations.  
 
12:00 pm – 1:30 pm
Lunch (on your own)
 
12:00 pm – 1:30 pm        
Special Lunch Program and Wet Lab - Durysta: The Difference of Intracameral Delivery
Preregistration is required for this free educational lunch program and wet lab sponsored by Allergan, an AbbVie company, in the Indiana Memorial Union Solarium Room. Dr. Albert Khouri will be presenting live via web conference, and a wet lab will be set up with slit lamps for hands-on participation. This is a promotional program; CE credit is not available. Lunch will be provided. Space is limited.
Registration is required at this link: https://www.medforcereg.com/SALG125691

1:30 pm –2:30 pm    
Modern Approaches in Inherited Retinal Diseases and Low Vision Technology
Laura Windsor, OD, Hartford City, IN
This course for the primary care optometrist discusses the new approaches in inherited retinal diseases including how and when to order genetic testing for your patients. We will also look at new technologies for low vision patients as well as options for driving with mild to moderate visual impairments, bioptic driving and visual field requirements. 
1 Hour IOB and Legend Drug (Posterior Segment)                     
 
2:30 pm – 4:30 pm
A Nerve-Racking Diagnosis: Swollen Optic Nerve Management
Anna Bedwell, OD, Indianapolis, IN
The plentiful causes, some life threatening, of swollen optic nerves makes management seem daunting. This course reviews the diagnosis and workup of unilateral and bilateral swollen optic nerves in a case based format. Cases include NA-ION, optic neuritis, idiopathic intracranial hypertension and diabetic papillitis. 
2 Hours IOB and Legend Drug (Systemic/Ocular Disease)

Should any scheduling changes be necessary, they will be posted on this webpage.

Questions? Contact Bridget Sims at 317-237-3560 or blsims@ioa.org.

Refund Policy
All requests for refunds must be made in writing and must be postmarked or sent via email no later than Sept.16, 2021. Refund requests made on or before Sept. 16, 2021, will receive a full refund. Requests made between Sept. 17 and Sept. 29, 2021, will receive a 75% refund. No refunds will be made after Sept. 29, 2021.